Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Fluctuating heart rate, severe palpitations for hours, shortness of breath, on diltiazem, metroprolol, no changes in diet. Cause?

on Tuesday this week went home from work with heart rate of 48 (irregular), Wednesday woke up with resting heart rate 110 (also irregular on monitor) heart rate has been up and down all week. yesterday had palpitations for 6 hours straight and two times of heart rates in the mid 50 s. This afternoon heart rate again in 110 range and slight shortness of breath. Current meds include diltiazem 120 twice daily metoprolol 25 three times daily. Current resting heart rate 101 irregular with palpitations...feel like hell suggestions to the erratic heart rates no change in diet or fluid consumption.
Asked On : Wed, 10 Oct 2012
Answers:  1 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
Cardiologist 's  Response
Both the medicines - diltiazem and metoprolol will bring down the heart rate and regularise!!
Wide fluctuations - in spite of these - suggests a need for further work up. Two things in particular
1- the heart's nerves - Sick Sinus Syndrome is a condition which causes such swings. you need to have Holter monitoring - 24 or 48 hours monitoring of the rate and rhythm
2- the other is sudden out pouring of hormone - epinehrine, in conditions like Pheochromocytoma. There are methods to measure the hormones or its end products, special ways to scan the adrenal glands and so on
See you doctor - hear specialist. He will assess and advice
Good luck
Answered: Wed, 10 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor